MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 46535RIM
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal angioplasty procedure [pta], the 4f catheter tip detached within the patient.The physician had acquired retrograde right femoral artery access and had negotiated the patient's ilio-femoral conduit with a super stiff.035 guidewire and 4f catheter.During over-the-wire catheter manipulations under fluoroscopy within the patient's common iliac artery, the catheter tip detached.The clinician acquired bilateral femoral access and successfully used a vascular snare device to externalize the foreign body from the patient liberating the iliac vessel.An additional catheter was used to complete this procedure.The patient was transferred post-procedure to icu for observation.Prolongation of hospitalization was required.The patient tolerated the procedure well with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect medical device was returned for evaluation.The device was visually and microscopically investigated.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and one exception document was identified.A search of the complaint database was performed and one similar complaint for this lot number was identified.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer Contact
bryson heaton bsn.rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key18222055
Report Number3010665433-2023-00096
Device Sequence Number20280730
Product Code DQO
UDI-Device Identifier00884450038109
UDI-Public884450038109
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number46535RIM
Device Lot NumberE2436260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STIFF AMPLATZ GUIDEWRIE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown